Comparative analysis of linear and nonlinear models for ion transport problem in chronoamperometry

Hasanov A., Hasanoglu S.

JOURNAL OF MATHEMATICAL CHEMISTRY, vol.44, no.3, pp.731-742, 2008 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 44 Issue: 3
  • Publication Date: 2008
  • Doi Number: 10.1007/s10910-008-9350-2
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.731-742
  • Kocaeli University Affiliated: Yes


Ion transport problem related to controlled potential experiments in electrochemistry is studied. The problem is assumed to be superposition of diffusion and migration under the influence of an electric field. The comparative analysis are presented for three well-known models-pure diffusive (Cottrell's), linear diffusion-migration, and nonlinear diffusion-migration (Cohn's) models. The nonlinear model is derived by the identification problem for a nonlinear parabolic equation with nonlocal additional condition. This problem reduced to an initial-boundary value problem for nonlinear parabolic equation. The nonlinear finite difference approximation of this problem, with an appropriate iteration algorithm is derived. The comparative numerical analysis for all three models shows an influence of the nonlinear migration term, the valences of oxidized and reduced oxidized species, also diffusivity to the value of the total charge. The obtained results permits one to estimate bounds of linear and nonlinear ion transport models.